How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Mark Your Own Question
Dr. Mark
Dr. Mark, Neurologist (MD)
Category: Neurology
Satisfied Customers: 1985
Experience:  Neurosurgeon - Brain, spine, and peripheral nerve surgery
206912
Type Your Neurology Question Here...
Dr. Mark is online now
A new question is answered every 9 seconds

After valium withdrawal acute short term memory loss

Customer Question

after valium withdrawal acute short term memory loss occurred
JA: Do you have frequent headaches? Any issues with coordination or balance?
Customer: no
JA: Anything else in your medical history you think the doctor should know?
Customer: just went thru withdrawal from valium, maybe too fast and now my husband has no short term memory, within minutes forgets
Submitted: 1 month ago.
Category: Neurology
Expert:  Dr. Phil, MD replied 1 month ago.

Hi, this is Dr Phil, here to assist you. I am Board Certified with over 10 years of experience. I will respond with my answer shortly. Thank you.

Expert:  Dr. Phil, MD replied 1 month ago.

how old?

Customer: replied 1 month ago.
61
Expert:  Dr. Phil, MD replied 1 month ago.

How long ago did he wean off?

Customer: replied 1 month ago.
that is the problem he went to a rehab and they weaned him from 40mg a day to 5 mg in 14 days, and stopped and he went home, saying he was detoxed, he came home and a few days later his memory was shot, he doesn't even remember the rehab, its been 6 days since a valium
Expert:  Dr. Phil, MD replied 1 month ago.

That is pretty normal

was withdrawal harsh?

Customer: replied 1 month ago.
what are you saying,,,all benzo sites say this is too fast and could of caused the memory loss, do you know anything about memory loss with benzo withdrawal,,,just wondering what I should be doing for him now!!??
Expert:  Dr. Phil, MD replied 1 month ago.
If he is off just give it time
Customer: replied 1 month ago.
really I couldn't answered that ::
Expert:  Dr. Phil, MD replied 1 month ago.

There is nothing you can do but wait